MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS FT3 III; RADIOIMMUNOASSAY, TOTAL TRIIODOTHYRONINE

ROCHE DIAGNOSTICS ELECSYS FT3 III; RADIOIMMUNOASSAY, TOTAL TRIIODOTHYRONINE
Model Number FT3 G3
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/13/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer performed a tsh dilution test and noted that the results had good linearity.The customer also performed polyethylene glycol (peg) treatment tests.The customer stated that the ft3 recovery rate decreased after 25% peg treatment, while the tsh and ft4 recovery rates did not decrease after 25% peg treatment.The patient sample was requested for investigation.
 
Event or Problem Description
The initial reporter received questionable elecsys elecsys ft3 iii and elecsys ft3 iii ver.2 results from one patient sample tested on the customer's cobas e 801 module with serial number (b)(4), the investigation site's cobas e 801 module with serial number (b)(4) and the investigation site's e 411 analyzer with serial number (b)(4).This mdr is for the ft3 iii assay.Refer to medwatch with patient identifier (b)(6) for the ft3 iii v2 assay.The initial results were not reported outside of the laboratory.The reporter suspected some nonspecific interference in the roche assays.The patient samples were then sent to an investigation site that uses an e 411 and an e 801.It was also sent to an outsourced laboratory that uses an abbott architect.The ft3 iii reagent lot number used at the investigation site's e 411 is 585947 with an expiration date of 28-feb-2023.The ft3 iii reagent lot number used at the investigation site's e 801 is 583301 with an expiration date of 28-feb-2023.Refer to the attachment in the medwatch for the highlighted questionable results.
 
Additional Manufacturer Narrative
Upon further investigation of the patient sample, an interferent against the biotinol component of the reagent was confirmed.Product labeling states "in rare cases, interference due to extremely high titers of antibodies to analyte-specific antibodies, streptavidin or ruthenium can occur.These effects are minimized by suitable test design.For diagnostic purposes, the results should always be assessed in conjunction with the patient¿s medical history, clinical examination, and other findings.".
 
Additional Manufacturer Narrative
The patient sample was received for investigation.The investigation was able to reproduce the customer's ft3 result.Upon further investigation of the patient sample, an interferent against the streptavidin component of the reagent was confirmed.Product labeling states "in rare cases, interference due to extremely high titers of antibodies to analyte-specific antibodies, streptavidin or ruthenium can occur.These effects are minimized by suitable test design.For diagnostic purposes, the results should always be assessed in conjunction with the patient¿s medical history, clinical examination, and other findings." the investigation is ongoing.

Brand Name
ELECSYS FT3 III
Common Device Name
RADIOIMMUNOASSAY, TOTAL TRIIODOTHYRONINE
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhoferstrasse 116
na
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
na
indianapolis, IN 46250
3174767531
MDR Report Key16356285
Report Number1823260-2023-00425
Device Sequence Number6432464
Product Code CDP
UDI-Device Identifier04015630939718
UDI-Public04015630939718
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K963127
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model NumberFT3 G3
Device Catalogue Number07027362190
Device Lot Number585947, 583301
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2023
Supplement Date Received by Manufacturer03/30/2023
05/17/2023
Initial Report FDA Received Date02/10/2023
Supplement Report FDA Received Date04/26/2023
06/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age69 YR
Patient SexFemale